MAUDE Adverse Event Report: COOK INC NTRAP STONE ENTRAPMENT AND EXTRACTION DEVICE; FFL DISLODGER, STONE, BASKET, URETERAL, METAL

COOK INC NTRAP STONE ENTRAPMENT AND EXTRACTION DEVICE; FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number G32724
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: cook district manager.Pma/510k #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It is reported during an unspecified procedure using an ntrap stone entrapment and extraction device, the basket would not deploy (refer to this report).A second similar device was opened from a different lot, and the same difficulty occurred (reported in mdr 1820334-2019-01395).A third device was opened and worked to complete the intended procedure successfully.No adverse to the patient have been reported as a result of this alleged product malfunction.Additional details regarding the patient and event have been requested.At this time, no additional information has been provided.
 
Event or Problem Description
There is no new patient or event information to report.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Additional information: d10 corrected information: a1 and d5 investigation ¿ evaluation a visual inspection and functional testing of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, manufacturing instructions, the instructions for use, and quality control data.One device was returned for investigation.The returned packaging confirms the reported complaint device lot number.Inspection of the returned device noted: the device was returned with the basket formation in the closed position, the basket sheath is bent 4 cm from distal tip, the bent radius is 1 cm wide, and the basket formation is retracted into the sheath, located at the bend in the basket sheath.Functional testing noted the basket formation will not deploy.The basket assembly will not move.The basket formation cannot be manually moved.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no other complaints associated with the complaint device lot.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: precautions ¿ users should be familiar with and experienced in urological endoscopic surgery.¿ assess calculi or other foreign bodies prior to instrument deployment to ensure that object is not too large to be removed through the anatomy.¿ if resistance is encountered while attempting to remove calculi or other foreign bodies, release the object.Do not exert excessive force on the device.¿ due to the asymmetric nature of the ntrap, do not torque or rotate the device in vivo.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.The returned device was found to be non-functional.The basket was closed and could not be opened.The sheath of the device was damaged, being bent near the distal tip.The basket was retracted into the sheath at the bend location.The basket was stuck inside the sheath and could not be opened.It appears the sheath of the device was inadvertently damaged during use, preventing the basket from opening.The ifu contains a precaution not to apply excessive force to the device.The second device used during the procedure that also experienced the same issue (reference 1820334-2019-01395), was found to be non-functional due to a damaged sheath.Since both device had similar damage, it was concluded the device was inadvertently damaged during use.The risk analysis for this failure mode was reviewed, and it was determined that no additional risk mitigating activity is required.The appropriate internal personnel have been notified and we will continue to monitor for similar complaints this report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
NTRAP STONE ENTRAPMENT AND EXTRACTION DEVICE
Common Device Name
FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8700829
Report Number1820334-2019-01335
Device Sequence Number2299365
Product Code FFL
UDI-Device Identifier00827002327245
UDI-Public(01)00827002327245(17)220115(10)9447511
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/15/2022
Device Model NumberG32724
Device Catalogue NumberNTP-028145
Device Lot Number9447511
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/26/2019
Initial Date Received by Manufacturer 06/05/2019
Supplement Date Received by Manufacturer07/02/2019
Initial Report FDA Received Date06/14/2019
Supplement Report FDA Received Date07/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1